Desperate! Need Help, 7th request zero responses!!
Dec 21, 2009
I had a low risk HIV exposure back AUG 28th. I snorted some drugs and shared a straw with an old buddy who is an avid drug user. I tested negative at 13 weeks but ever since that night my health has declined severely. I have lost 15-20 pounds mostly in my face, arms and legs. I have night sweats, headaches, major abdominal pains, in addition I was diagnosed by my doctor with shingles. My stomach hurts all the time and I feel nauseated and it hurts a lot after I eat. I think I may have had HIV from years ago as I am happily married and monogamous but ever since AUG 28 I have been getting very weak and sick. My doctor has run every other conceivable test and it has come back fine from Colonoscopy, to barium enema's etc. I think I have AIDS or late stage HIV infection but I can't get any help because I tested negative at 13 weeks. I am seriously considering suicide as I am in pain and my doctor won't do anything to help me. What can I do next doctor? I am begging for help. The past three weeks I am having major trouble with my hip and groin as well, I believe I have avascular necrosis. It is starting to hurt just sitting or when I lie down and I can't get comfortable, I NEED HELP PLEASE DO NOT IGNORE ANOTHER REQUEST, Mark.
Response from Dr. Frascino
The HIV-acquisition risk from sharing a straw to snort drugs is very low.
A negative HIV test 13 weeks after your snorting episode would be considered definitive and conclusive.
Your comment, "I think I have AIDS or late-stage HIV infection . . ." is not supported by the facts (a negative HIV test). Please note, thinking you have HIV/AIDS and actually having HIV/AIDS are two very different things. "Symptoms" are notoriously unreliable in predicting who is and is not HIV infected. A negative HIV test outside the window period trumps "symptoms" each and every time. I cannot diagnose the cause of your symptoms over the Internet. If your doctor has "run every conceivable test" and a physical cause for your symptoms cannot be identified, you could consider getting a second opinion from another physician. Most likely he will come to the same conclusion. If so, I would recommend you be evaluated for psychosomatic illness. Please note, psychosomatic disease produces very real symptoms. That you are "seriously considering suicide" is worrisome and should prompt an immediate evaluation by a psychiatrist. You don't mention which drugs you snorted or how often you use recreational drugs, but many "party drugs" can be associated with psychological sequelae, including paranoia. Again, psychiatric evaluation and treatment may well help.
I would strongly caution against self-diagnosis: ". . . I believe I have avascular necrosis . . ." etc. You have no medical training that would allow you to make such an assumption!
Good luck Mark. My advice is that you stop using drugs and get the psychiatric help you need.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Sore On Penis After Unprotected Anal Sex Without Ejaculation Does It Mean I Have HIV
- Testicular Pain After Receptive Anal Sex With Condom Does It Mean I Have HIV
- White Bumps After Getting Scratched Worried I Have HIV
- White Bumps On Penis After Anal Sex Bottom Worried I Have HIV
- Does Sore Always Mean Std?
- Is A Venereal Disease The Same As An Std?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.